This article is an answer to the question asked in Quora, such as, “Why can’t I study for long hours? I want to study for at least 10 – 11 hours. I have big exam coming in nine months. And I can’t follow my time table.”
[Question says that a student wants to study for more hours clearly longer hours such as 10- 11 hours, but he can’t follow his time table. That means he has his own time table to study but he is failing to follow it. In this case student has to Strengthen his mind towards studies. Because he has a great will but he is not implementing his plans.]
Before answering to the question I would like to say that it is not easy task to study for 10-11 hours! Along with one cannot study continuously for 10-11 hours with same concentration he has in the beginning, as human beings are not static their mindset changes with time. But proper distribution of daily routine and studies can help you to achieve your goal. In-spite of all these always remember, number of chapters you have studied properly is more important than the number of hours you spent with your books!
Let us make a list of our daily routine and distribute the time for it. We have 24 hours in a day,
- we need hardly 6-8 hours of night sleep [let’s take an average as 7 hours]
- to exercise and to fresh up time in the morning 30 minutes+30 minutes
- to have food 3 times a day + tea/coffee etc twice a day 3(30)+2(10)= 90+20 = 110 minutes = 1 hour 50 minutes
- other [electronic devices such as mobile, computer/laptop, television —–2 hours
Therefore, total 24 hours – 12 hours(daily routine) = remaining 12 hours.
Clearly, in remaining 12 hours one can use to study with fine and proper breaks in between. Before that tell yourself that, to study with greater concentration you need to strengthen your mind for that, because without your will you cannot achieve anything! Doing an activity with force differs from doing the same activity with will! Force makes you to do any activity till its power is on, then at certain point where the power applied on you becomes zero eventually you will be neutral! So, force is opposite of will! Thus, only you can make yourself fit for any activity to achieve your goal. You are responsible for your future. Till you set your mind and start working, nothing better can happen with you. So, it totally depends on you that how well you make yourself to achieve your goal.
Now let us make a ‘study time-table’ to study for more hours than usual or as mentioned in the question ‘a study time-table to learn for 10-11 hours per day’. We have mentioned earlier that, number of chapters you have studied properly is more important than the number of hours you spent with books!
- Count the number of days left to exam and number of chapters are there for it. Distribute the chapter which is to be studied according to it.
- Do a list of chapters which has to be completed in a week.
- Every morning repeat or revise what you have studied yesterday for better memory.
- Have proper food, not bellyful not less, have food in average so neither you feel hungry nor you feel exhausted.
- Do some exercise to make your mind and body to feel healthy
- Sleep for 7 to 8 hours which is necessary to refresh and energize your mind.
- If exam is 3 months later then study for 2 months and revise for one month.
- Switch off your cell phone while studying.
- Choose a place where you can study properly without any disturbance.
- Study at the same place every day.
- Take breaks when you complete a chapter or a lesson or when needed, but come back to books after your break of 10 to 15 minutes.
Coming to the main session, this is model study time table to study for longer hours. Longer hours in the sense when there is no regular classes and when you are on leave just to prepare for your exam.
- Wake up at 4 a.m. and get fresh do little exercise to fresh up your mind and body, utilize 1 hour for it, in the last 10 minutes relax your mind or meditate in order to set your mind.
- At 5 a.m. start studying till 8:00 a.m.
- Have breakfast at 8:00 – 8:30.
- Again come back to books at 8.30 a.m. to 12:30 p.m.
- Have lunch at 12:30-1:00. Take rest for 30 minutes. You can watch television or you can operate your electronic devices for 1 hour, that’s till 2:30 p.m.
- Get back to books after your break at 2:30 p.m. study till 5:00 p.m..
- Have coffee/tea for 30 minutes, i.e., 5:00 – 5:30 p.m., spend an hour with your family from 5:30 – 6:30 p.m.,
- At 6:30 p.m. come back to books and study for 1 hour 30 minutes
- Have fun for 30 minutes from 8:00 – 8:30 & have dinner at 8.30 – 9:00 pm
- Sleep at 9 pm for 7 hours set your alarm at 4 a.m. and repeat the routine.
Clear display of a model time-table to study for 10 – 11 hours.
|workouts:||time (24 hours)||duration (hours)||number of hours studied|
|wake up(get fresh and light exercise)||4:00 – 5:00||1|
|study||5:00 – 8:00||3||3|
|breakfast||8:00 – 8:30||00: 30|
|study||8:30 – 12:30||4||4|
|lunch||12:30 – 13:00||00:30|
|rest||13:00 – 13:30||00:30|
|fun||1:30 – 14:30||1|
|study||14:30 – 17:00||2:30||2:30|
|coffee/tea||17:00 – 17:30||00:30|
|family time||17:30 – 18:30||1|
|study||18:30 – 20:00||1:30||1:30|
|fun||20:00 – 20:30||00:30|
|dinner||20:30 – 21:00||00:30|
|sleep||21:00 – 4:00||7|
Take a leave on Sunday and meet your friends who are preparing for the same exam, guide them if they don’t know something, discuss with them related to studies, create a study group with them. Enjoy the weekend so that you can concentrate fully in studies for next 7 days. Always make a short notes on what you have studied and note keywords so that you can recall it later. Try spending your breaks between studies with family members or look outside the window to refresh, but do not go for internet!
But don’t stress your mind to study for longer hours such as 10 – 11 hours, instead focus on better learning. When you spend time with your books, you study it don’t just read it! Don’t waste time on internet. If its just to collect information to increase your knowledge then it us truly acceptable other than that avoid browsing, it is nothing but total waste of your mind.